MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP FOLATE (FOL) ASSAY; FOLATE IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP FOLATE (FOL) ASSAY; FOLATE IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating.The ifu states in interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
Discordant advia centaur xp folate results were obtained on a patient sample between neat and dilution, the initial result was greater than 24 ng/ml.The sample was diluted and tested multiple times.The results were lower with dilution.The sample was tested again diluted on a second advia centaur xp and the result was lower than the neat result.The diluted results were considered correct.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant folate results.
 
Additional Manufacturer Narrative
08/30/2017: additional information: there is no information on the patient medication.There is no new sample available for the patient to be tested.The patient sample (b)(6) was tested on an alternate method and the result was (b)(6).The testing on the advia centaur xp gave a mean result of 5.6 with a 20% cv after 1/5 or 1/10 dilution.Siemens is unable to determine the cause of the non-linear dilutions because there is no sample available to be returned.Additionally, there is no information about patient medication or if the patient had taken vitamins or supplements.The instrument is performing within specifications.No further evaluation of the device is required.The ifu states in the limitations section: "hemolysis significantly increases folate values due to the high folate concentrations in red blood cells.Methotrexate and leucovorin interfere with folate measurement because these drugs cross-react with folate binding proteins.".

Brand Name
ADVIA CENTAUR XP FOLATE (FOL) ASSAY
Common Device Name
FOLATE IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key6789785
Report Number1219913-2017-00171
Device Sequence Number16386138
Product Code CGN
UDI-Device Identifier00630414450940
UDI-Public00630414450940
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K010050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2017
Device Model NumberN/A
Device Catalogue Number10325366
Device Lot Number50532254
Initial Date Received by Manufacturer 07/24/2017
Supplement Date Received by Manufacturer08/30/2017
Initial Report FDA Received Date08/11/2017
Supplement Report FDA Received Date09/19/2017
Patient Sequence Number1
Patient Age16 YR